MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE HEAVYWEIGHT HC; GUIDE WIRE

ABBOTT VASCULAR HT BALANCE HEAVYWEIGHT HC; GUIDE WIRE
Model Number 1000462HJ
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional hi-torque bmw device referenced is being filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat the aortic valve.During a transcatheter aortic valve implantation, two guide wires (balance middleweight and balance heavyweight) were noted as broken in two pieces.Both devices were simply removed.Two other unspecified devices were used to successfully complete the procedure.There was no reported adverse patient effect or clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire, and the reported separation was confirmed.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product was not performed since the lot number was not reported.There was no damage noted to the guide wire during the inspection prior to use.The investigation determined the reported guide wire core separation appears to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT BALANCE HEAVYWEIGHT HC
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9780778
Report Number2024168-2020-01955
Device Sequence Number16315786
Product Code DQX
UDI-Device Identifier08717648015496
UDI-Public08717648015496
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1000462HJ
Device Catalogue Number1000462HJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALANCE MIDDLE WEIGHT GUIDE WIRE; BALANCE MIDDLE WEIGHT GUIDE WIRE